MAUDE Adverse Event Report: COOK ENDOSCOPY SOEHENDRA STENT RETRIEVER; FGE, CATHETER, BILIARY, DIAGNOSTIC

COOK ENDOSCOPY SOEHENDRA STENT RETRIEVER; FGE, CATHETER, BILIARY, DIAGNOSTIC
Model Number G21661
Medical Device Problem Codes Detachment Of Device Component (1104); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 08/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: k161203.Investigation evaluation: our evaluation of the product said to be involved confirmed the report.A visual examination of the returned device shows the solder joint adhering the metal tip to the irrotational cable remains intact.However, the metal tip has broken: one piece remains soldered to the tip of the device, one piece was returned separated.Due to the condition of the returned device it cannot be determined if a portion of the device is missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use indicates the following: "once stent is securely connected to retriever, open elevator of endoscope and slowly pull stent and stent receiver out of channel making sure wire guide is left in place." pulling too quickly on the stent with the stent receiver may damage the stent receiver.Prior to distribution, all soehendra stent retrievers are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic procedure, the physician used a cook soehendra stent retriever.Stent replacement was being performed.To retrieve the placed plastic stent, the user advanced the soehendra stent retriever over the wire guide through the duodenoscope.Then, the tip of the device was screwed into the placed stent lumen.However, the tip of the stent retriever broke off.The device body and the wire guide were removed from the patient's body with the separated tip remaining inside duodenum.Another soehendra stent retriever was used to retrieve the stent, and another stent was placed.After this, the user retrieved the separated tip from duodenum to complete the procedure.There have been no adverse effects to the patient reported.

Brand Name
SOEHENDRA STENT RETRIEVER
Common Device Name
FGE, CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6895372
Report Number1037905-2017-00606
Device Sequence Number18991982
Product Code FGE
UDI-Device Identifier00827002216617
UDI-Public(01)00827002216617(17)200502(10)W3860403
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG21661
Device Catalogue NumberSSR-8.5
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/31/2017
Device Age4 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2017
Initial Report FDA Received Date09/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;